Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 8, 2015, 12:39 AM CDT for 5 counties in Iowa. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 12:39 AM CDT (05:39 UTC)
- Expired
- Apr 8, 2015, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:05 AM CDT | HAIL 0.5 | Sse Mount Pleasant, IA | LOTS OF PEA TO DIME SIZE HAIL. |
| Apr 8, 1:20 AM CDT | HAIL 0.88 | Se Mount Union, IA | PILES OF HAIL FROM PEA TO NICKEL SIZED COVERING THE DECK. |
| Apr 8, 1:22 AM CDT | HAIL 1.25 | 1 N Olds, IA | HAIL RANGING FROM PEA TO QUARTER AND HALF DOLLAR HAIL AT INTERSECTION OF HIGHWAY 78 AND AVENUE OF THE SAINTS/218 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS53 KDVN 080539
SVRDVN
IAC057-087-101-115-183-080630-
/O.NEW.KDVN.SV.W.0006.150408T0539Z-150408T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
NORTHERN HENRY COUNTY IN SOUTHEAST IOWA...
EASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
SOUTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 130 AM CDT.
* AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LOCKRIDGE...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROME AROUND 1245 AM CDT.
WESTWOOD AROUND 1250 AM CDT.
MOUNT PLEASANT AND OLDS AROUND 100 AM CDT.
WINFIELD AROUND 110 AM CDT.
MOUNT UNION AROUND 115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TRENTON...SWEDESBURG...MARSH
AND YARMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4122 9131 4095 9129 4094 9187 4114 9188
TIME...MOT...LOC 0539Z 266DEG 29KT 4104 9176
HAIL...1.50IN
WIND...<50MPH
$$
KINNEY3 follow-up statements
265
WWUS53 KDVN 080552
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT WED APR 8 2015
IAC057-087-101-115-183-080630-
/O.CON.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/
WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA-
1252 AM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DES MOINES...NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN
LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 130 AM CDT...
AT 1250 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ROME...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OLDS AROUND 100 AM CDT.
WINFIELD AROUND 110 AM CDT.
MOUNT UNION AROUND 115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SWEDESBURG...MARSH AND
YARMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE
PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!
&&
LAT...LON 4099 9187 4114 9188 4122 9131 4095 9129
TIME...MOT...LOC 0551Z 266DEG 29KT 4106 9164
HAIL...1.50IN
WIND...<50MPH
$$
KINNEY987 WWUS53 KDVN 080607 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 107 AM CDT WED APR 8 2015 IAC057-087-101-115-183-080630- /O.CON.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/ WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA- 107 AM CDT WED APR 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DES MOINES...NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 130 AM CDT... AT 103 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF WINFIELD...AND MOVING EAST AT 35 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT UNION AROUND 115 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE MARSH AND YARMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4098 9165 4115 9180 4122 9131 4095 9129 TIME...MOT...LOC 0606Z 266DEG 29KT 4106 9147 HAIL...1.25IN WIND...<50MPH $$ KINNEY
358 WWUS53 KDVN 080631 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 131 AM CDT WED APR 8 2015 IAC057-087-101-115-183-080640- /O.EXP.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/ WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA- 131 AM CDT WED APR 8 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DES MOINES... NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY BELOW SEVERE LIMITS. HOWEVER...HAIL UP TO THE SIZE OF NICKELS IS STILL POSSIBLE WITH THIS THUNDERSTORM. EXPECT HEAVY RAIN WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LAT...LON 4098 9165 4115 9180 4122 9131 4095 9129 TIME...MOT...LOC 0607Z 266DEG 29KT 4106 9146 $$ KINNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:24 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 9:24 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 924 PM CDT TUE APR 7 2015 .UPDATE... ISSUED AT 905 PM CDT TUE APR 7 2015 LATE EVENING UPDATE TO MAKE ADDITIONAL ADJUSTMENTS TO POPS/WEATHER OVERNIGHT INTO WEDNESDAY. IN THE NEAR TERM...A FEW LIGHT SHOWERS ARE LOCATED ACROSS THE NORTH. THE BULK OF THE HIGH RESOLUTION MODELS SUPPORT TRIMMING BACK COVERAGE OF SHOWERS/STORMS OVERNIGHT INTO WEDNESDAY MORNING. COVERAGE OF THUNDERSTORMS IS NOW EXPECTED TO BE MAINLY CONFINED TO THE SURFACE LOW/INVERTED TROUGH AXIS ALONG AND SOUTH OF INTERSTATE 80 OVERNIGHT. ALSO BEEFED UP THE FOG WORDING OVERNIGHT. DENSE FOG DEVELOPMENT CERTAINLY NOT OUT OF THE QUESTION...AND WOULD BE FAVORED ALONG STAGNANT LOW LEVEL WIND AXIS IF SHOWERS/STORMS REMAIN LIMITED. UPDATE ISSUED AT 602 PM CDT TUE APR 7 2015 FORECAST UPDATED TO DELAY EVENING POPS ACROSS THE WEST. BEST STORM COVERAGE WILL BE NORTH OF I-80...WITH ISOLD HAIL UP TO DIME SIZE ALREADY REPORTED NEAR FAIRBANK. WE DO NOT EXPECT STORMS INTENSE ENOUGH TO PRODUCE ANY LARGER HAIL...SO NO WARNINGS ANTICIPATED AT THIS TIME. LLJ BECOMES MORE FOCUSED NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN VEERS OVERNIGHT...WITH DIMINISHING COVERAGE EXPECTED. && .SYNOPSIS... ISSUED AT 325 PM CDT TUE APR 7 2015 THE LOW LEVEL JET WAS POINTED INTO SOUTHERN MN AND WAS OVERRUNNING THE 850 MB BOUNDARY WHICH IS ACROSS NORTHERN IA. THIS HAS RESULTED IN A CLUSTER OF THUNDERSTORMS MOVING OVER NORTHERN IA AND SOUTHERN MN... SOME OF WHICH HAVE PRODUCED MAINLY DIME TO NICKEL SIZE HAIL. THIS IS ALSO IN AN AREA OF PRESSURE FALLS. MEANWHILE...FRONTAL BOUNDARY STALLED ACROSS FAR NORTHERN MO WITH TEMPERATURES IN THE DVN CWA RANGING FROM THE UPPER 40S NORTH TO NEAR 60 FAR SOUTH. READINGS WERE IN THE 30S IN PORTIONS OF THE DAKOTAS... CENTRAL MN AND INTO NORTHERN WI. SOME LIGHT SNOW HAS BEEN NOTED IN ND. LOW PRESSURE WAS LOCATED NEAR TOPEKA KS WITH READINGS WELL IN THE 80S FROM EASTERN KS TO WESTERN TX. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 325 PM CDT TUE APR 7 2015 FORECAST FOCUS ON CONVECTION AND TEMPERATURES. TONIGHT...THE LOW LEVEL JET VEERS INTO THE DVN CWA LATE THIS AFTERNOON AND EVENING AND WITH CONTINUED MOISTURE TRANSPORT SHOWERS AND THUNDERSTORMS SHOULD DEVELOP...ESPECIALLY ACROSS OUR NORTHERN HALF OF THE CWA. THIS IS CLOSER TO THE 850 MB BOUNDARY WHICH SHOULD HELP FOCUS THE MORE CONCENTRATED AREA...AND I WILL HAVE AT LEAST LIKELY POPS. THIS WILL BE HELPED BY FORCING/LOW LEVEL CONVERGENCE WHICH INCREASES AS THE SURFACE LOW TRACKS ALONG THE STALLED BOUNDARY IN FAR NORTHERN MO. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...MAYBE AN ISOLATED ONE INCH. AFTER MIDNIGHT...THE LOW LEVEL JET WEAKENS AND SHIFTS EAST AND SOUTH OF THE CWA SO I WILL HAVE DECREASING POPS. EXPECT A DECENT THERMAL GRADIENT WITH MINIMUM TEMPERATURES RANGING FROM AROUND 40 ALONG HIGHWAY 20 TO THE UPPER 50S IN EXTREME NORTHEAST MO. WEDNESDAY...APPEARS TO BE A LULL IN THE ACTION FOR MOST OF THE CWA IN THE MORNING...EXCEPT IN OUR FAR SOUTH CLOSER TO THE STALLED BOUNDARY. HOWEVER...DURING THE AFTERNOON UPPER LEVEL TROUGH BEGINS TO SWING OUT INTO THE PLAINS WITH OPERATIONAL MODELS INDICATING UPPER LEVEL DIFFLUENCE INCREASING OVER THE MIDWEST. A CYCLONE WILL BE STRENGTHENING IN SE CO WITH A LOW LEVEL JET INTENSIFYING ALONG WITH WESTERLY MID LEVEL WINDS INCREASING. THIS WILL CREATE DEEPENING SHEAR AS THE AFTERNOON PROGRESSES. OPERATIONAL MODELS SUGGEST THE MAIN THUNDERSTORM ACTION WILL BE OVER ESPECIALLY OUR SOUTHWEST HALF WHERE I WILL HAVE LIKELY POPS. THE SEVERE THREAT WILL ALSO BE INCREASING AS THE AFTERNOON PROGRESSES AND SPC HAS A SLIGHT RISK ROUGHLY ALONG AND SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAINFALL IS ALSO LIKELY IN THE STRONGER STORMS. MAXIMUM TEMPERATURES SHOULD RANGE FROM THE LOWER 50S IN FAR NW IL TO THE LOWER 70S IN OUR FAR SOUTHERN CWA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 325 PM CDT TUE APR 7 2015 MAIN FORECAST CONCERN FOR THE LONG TERM IS THE PROGRESSIVE SYSTEM THAT MOVES THROUGH THE AREA DURING THE REST OF THIS WEEK. AT THE BEGINNING OF THE PERIOD...STRONG THUNDERSTORMS WITH POSSIBLY HEAVY RAINFALL OCCURRING ACROSS THE AREA. ONCE THIS SYSTEM MOVES THROUGH...WE SEE A QUIET WEEKEND BEFORE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH POSSIBLY TUESDAY. THE NEXT FEW DAYS WILL BE DRIVEN BY MESOSCALE FEATURES THAT THE MODELS INHERENTLY STRUGGLE WITH. THIS MEANS THAT THE FORECAST IS VERY FLUID AND NUMEROUS DIFFERENT OUTCOMES ARE POSSIBLE UNTIL MESOSCALE FEATURES CAN BE NAILED DOWN. AT THE BEGINNING OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE AREA WEDNESDAY NIGHT AND INTO THURSDAY. AFTER 00Z THURSDAY THE MODELS DIVERGE GREATLY IN THEIR SOLUTIONS AND RESULTANT SENSIBLE WEATHER. THE SPECTRAL MODELS PRODUCE PRECIPITATION BULLESYES AND SPEEDS UP THE SYSTEM. WHERE THE NAM IS SLOWER AND SUGGESTS THAT MOST OF OUR THUNDERSTORMS AND SUBSEQUENT SEVERE WEATHER OCCURS THURSDAY AFTERNOON. THIS LEADS TO A LOW CONFIDENCE IN THE FORECAST. JUST ABOUT THE ONLY THING THAT I HAVE MORE THAN LOW CONFIDENCE IN IS THE CHANCE FOR RAIN. BACK TO 00Z THURSDAY...THESE THUNDERSTORMS AND RAIN WILL LIKELY CONTINUE OVERNIGHT AND INTO THURSDAY MORNING AS THE LOW MOVES NORTH AND BRINGS THE WARM SECTOR INTO THE AREA. IF YOU BELIEVE THE SPECTRAL MODELS...EITHER OUR CWA OR N MO AND CENTRAL IL SEE A LOT OF RAIN FROM THESE STORMS OVERNIGHT...WITH QPF RANGING FROM 1.5 TO EVEN 3 INCHES IN SOME AREAS. IF THE SPECTRAL MODELS ARE RIGHT THEN WE WILL SEE RAIN WITH EMBEDDED THUNDERSTORMS WITH POSSIBLY LARGE HAIL BEING THE MAIN THREAT. THIS FRONT RAPIDLY PUSHES THROUGH THE AREA ON THURSDAY ACCORDING TO THE SPECTRAL MODELS AND THUS LIMITS THE CHANCE FOR SEVERE CONVECTION DURING THE DAY. AFTER 00Z IF YOU TAKE THE NAM SOLUTION...THERE ARE NO PRECIP BULLSEYES IN OUR CWA OR SOUTH THURSDAY NIGHT WITH THE WARM FRONT SURGING NORTH. THE LOW IS SLOWER AND THUS SETS UP THURSDAY AFTERNOON FOR SEVERE WEATHER. IF THIS SOLUTION IS CORRECT THEN WE COULD SEE SEVERE WEATHER INCLUDING....LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE FRONT WOULD MOVE THROUGH THE CWA A LITTLE AFTER 00Z. THAT ALL BEING SAID...THERE ARE THREE POSSIBLE SCENARIOS TO THE FORECAST...1. RAIN AND THUNDERSTORMS OVERNIGHT WITH THE FRONT AND LOW PUSHING FASTER THROUGH THE AREA WITH LITTLE TO NO SEVERE WEATHER ON THURSDAY. 2. THE NAM SOLUTION WITH SEVERE WEATHER ON THURSDAY OR 3. A COMBINATION OF THE TWO IN SOME MANNER. TOMORROWS OVERNIGHT CONVECTION DEPENDS ON CONVECTION DURING THE DAY WEDNESDAY AND THIS SUBSEQUENTLY WILL AFFECT THE THURSDAY FORECAST. I AM LEANING TOWARDS THE FIRST SCENARIO AS THE WAVE HAS MADE IT ON SHORE...IS BEING OBSERVED BY RAOBS. THE GFS...GEFS AND ECMWF ALL AGREE ON A FASTER MOVING WAVE AND THUS AN ACTIVE OVERNIGHT ON WEDNESDAY INTO THURSDAY AND THE SYSTEM QUICKLY EXITING THE AREA ON THURSDAY AFTERNOON. I CANNOT STRESS ENOUGH THE DYNAMIC NATURE OF THIS SYSTEM AND HOW IT DEPENDS ON MESOSCALE FEATURES. THIS WEEKEND WILL BE NICE INTO SUNDAY...WHEN ANOTHER CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA. THE GFS AND ECMWF DIFFER IN TIMING OF THIS SYSTEM...HOWEVER EACH OF THEM HAVE CAPE AND PRODUCE THUNDERSTORMS. THE LONG DURATION OF THIS RAINFALL IS DUE TO THE BLENDING OF LONG TERM MODELS. BOTH MODELS HAVE PROGRESSIVE WAVES WHICH MEANS THAT THE EVENT LIKELY WONT LAST AS LONG AS THE CURRENT FORECAST HAS IT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 602 PM CDT TUE APR 7 2015 00Z TAFS UPDATED TO INDICATE A 2 HOUR WINDOW OF MORE FAVORABLE THUNDER CHANCE AT KDBQ/KCID/KMLI THROUGH 05Z...WITH ONLY SHOWERS THEREAFTER. LOW RAIN CHANCES AT KBRL. MVFR CIGS/VSBYS EXPECTED TO BECOME IFR OVERNIGHT. LIFR CONDITIONS ALSO POSSIBLE AT KBRL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...RP KINNEY SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...GIBBS AVIATION...RP KINNEY
Hazardous weather outlook, Apr 7, 5:02 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 502 PM CDT TUE APR 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-082215- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 502 PM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SOME OF THE STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE THREAT OF SEVERE WEATHER ON WEDNESDAY AND ESPECIALLY ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY WEDNESDAY MAINLY AROUND AND SOUTH OF I-80...IN PROXIMITY TO A PROGRESSIVE SURFACE WARM FRONT. THE MAIN THREAT WOULD BE HAIL AND DAMAGING WINDS... ALTHOUGH A TORNADO CANNOT BE RULED OUT. THE STORMS MAY SPREAD FURTHER NORTH DURING THE EVENING AND OVERNIGHT HOURS WHERE THE MAIN THREAT WOULD TRANSITION TO HAIL. A POTENTIALLY SIGNIFICANT SEVERE WEATHER THREAT IS SETTING UP FOR THURSDAY AS AN INTENSIFYING UPPER LEVEL TROUGH AND SURFACE LOW PRESSURE CENTER MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ENVIRONMENT IS FORECAST TO SUPPORT RAPIDLY DEVELOPING SUPERCELLS AND THE FULL RANGE OF THREATS...TORNADOES... DAMAGING WIND AND HAIL. THE SYSTEM WILL BE QUICK MOVING RAISING THE RISK OF SEVERE WEATHER...BUT ALSO WILL MOVE OUT OF THE AREA BY THE OVERNIGHT HOURS. THIS SCENARIO WILL DEPEND ON AMOUNT OF CLOUDINESS AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AND THURSDAY. HAASE
In the hours before
Special weather statement, Apr 7, 10:21 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1021 PM CDT TUE APR 7 2015 IAZ076>078-087>089-098-099-080345- DES MOINES-HENRY-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON- 1021 PM CDT TUE APR 7 2015 ...STRONG THUNDERSTORMS DEVELOPING QUICKLY IN SOUTHEAST IOWA.... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING NEAR FAIRFIELD AND MOUNT PLEASANT..MOVING NORTHEAST AT 30 MPH. THESE THUNDERSTORMS COULD PRODUCE HAIL TO NICKEL SIZE...AND COULD STRENGTHEN EVEN MORE QUICKLY. EXPECT A PERIOD OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNING. LAT...LON 4118 9216 4117 9136 4070 9136 4072 9218 TIME...MOT...LOC 0319Z 241DEG 24KT 4083 9206 KINNEY
Local storm report, Apr 7, 10:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 NE FAIRFIELD 41.06N 91.91W
04/07/2015 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
&&
DMDLocal storm report, Apr 7, 11:05 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 1 NNW MOUNT PLEASANT 40.97N 91.56W
04/07/2015 E0.75 INCH HENRY IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 8, 12:09 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 2 SW NEW LONDON 40.91N 91.43W
04/08/2015 E1.00 INCH HENRY IA TRAINED SPOTTER
&&
DMDLocal storm report, Apr 8, 12:14 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL NEW LONDON 40.93N 91.41W
04/08/2015 M1.75 INCH HENRY IA FIRE DEPT/RESCUE
RELAYED BY THE HENRY COUNTY 911 CENTER
&&
DCLocal storm report, Apr 8, 12:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 4 W MOUNT PLEASANT 40.96N 91.62W
04/07/2015 E1.00 INCH HENRY IA TRAINED SPOTTER
DELAYED REPORT
&&
DMDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:00 PM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 60 min |
| Apr 7, 7:58 PM CDT | Special Weather Statement | DVN | Dubuque | 62 min |
| Apr 7, 10:21 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Van Buren | 24 min |
| Apr 7, 10:37 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 38 min |
| Apr 7, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Louisa | 42 min |
| Apr 7, 11:27 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 48 min |
| Apr 7, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 50 min |
| Apr 8, 12:18 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 42 min |
| Apr 8, 1:39 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Washington | 51 min |
| Apr 8, 12:17 PM CDT | Special Weather Statement | DVN | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.